MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: unknown.Lot number: unknown.Occupation: other; sales representative.Device manufacture date: unknown as lot number was not provided device evaluation: as the product was not returned for evaluation no conclusions can be drawn regarding the reported malfunction.Should the product be returned, a follow-up medwatch report will be filed.
 
Event or Problem Description
It was reported that during a procedure performed (b)(6) 2020, the doctor hand tightened the l5, s1 set screws on the patient's left side using the cap screw inserter and ratcheting palm handle.With the rod inserter still attached to the rod, they heard a pop while hand tightening the set screw on l4.They realized that the rod inserter had broken off in-situ and confirmed it via fluoro.They were able to fish out the broken piece of the inserter and finish up the surgery without any other further issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3: device evaluation - the inserter was returned for evaluation without the distal fractured tip.Other than the fracture location, the inserter has scuff marks on the outside flat surfaces typical of an inserter that has been in the field for over a year.The condition of the fracture location is in agreement with the results concluded in an fea - fracture mechanic study conducted on this instrument design, in which the inserter is overloaded to 160 in-lbs.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.Review of device history records found twenty-six (26) pieces of lot 00116pt-r were released for distribution on 5/30/2019 with no deviation or anomalies.

Brand Name
SURELOK MIS 3L
Common Device Name
INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10326827
Report Number3005739886-2020-00019
Device Sequence Number3574296
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;